MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 5

MEDACTA INTERNATIONAL SA AMISTEM H HA COATED LAT STEM SIZE 5
Catalog Number 01.18.145
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 02/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs on 23 february 2018: partial hip revision surgery occurred 1 year and 3 months after primary cementless total hip arthroplasty in a young patient ((b)(6) year-old).Radiographic images provided show the presence of radiolucent lines around the proximal part of the stem both in anteroposterior and lateral projection.Signs of stress shielding are also visible suggesting a distal fixation of the stem.Aseptic loosening is a possible literature described adverse event after cementless tha and reasons are often unknown.In this case, the cause of failure cannot be determined.Batch review performed on 01 march 2018; lot 155665: (b)(4) items manufactured and released on 21 march 2016.Expiration date: 2021-03-02.No anomalies found related to the problem.To date, 33 items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d product manager on 01 march 2018 based on the pictures received: the images were analyzed: the stem appears just explanted, covered with blood and showing a hydroxyapatite coating totally absorbed.From the received photo it is not possible to determine the root cause of the event.
 
Event or Problem Description
Patient complained of pain 1 year and 3 months after primary.Through x-rays the surgeon noticed that the stem was proximally loose.During surgery the stem was found very well fixed distally and took some time to remove.

Brand Name
AMISTEM H HA COATED LAT STEM SIZE 5
Common Device Name
HA COATED LAT STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7344709
Report Number3005180920-2018-00152
Device Sequence Number11110889
Product Code LZO
UDI-Device Identifier07630030804212
UDI-Public07630030804212
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2021
Device Catalogue Number01.18.145
Device Lot Number155665
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2018
Initial Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight80